Introduction Hypersensitivity reactions (HSRs) can occur in a consequential number of patients who receive oxaliplatin, a cornerstone agent of many chemotherapy regimens used to treat gastrointestinal malignancies. Premedications are not an infallible strategy for preventing HSR recurrence; thus, HSRs often preclude further treatment with this medication. Case report We present the case of an adult male who experienced clinical HSR symptoms (including rash, tachycardia and dyspnea) after receiving FOLFOX chemotherapy for adjuvant colon adenocarcinoma, and his subsequent clinical management. Management & outcome To facilitate further treatment with FOLFOX, an abridged desensitization protocol was implemented. The patient received one cycle of treatment as an inpatient and ensuing cycles as an outpatient successfully, until the end of his planned course. Discussion Our patient case demonstrates potential feasibility of rechallenging oxaliplatin use following suspected HSRs in a combined inpatient and outpatient setting in Canada.
No takes yet. Share an insight, caveat, or question.
Wong et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: